Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 244, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 23, 2003, 3:26 PM CDT for Warren County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2003, 3:26 PM CDT (20:26 UTC)
- Expired
- Jul 23, 2003, 4:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Warren County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
203 WUUS53 KLMK 232026 SVRLMK KYC227-232100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 326 PM CDT WED JUL 23 2003 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN SOUTH CENTRAL KENTUCKY THIS INCLUDES THE CITY OF BOWLING GREEN * UNTIL 400 PM CDT * AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF RICHARDSVILLE...OR ABOUT 12 MILES NORTH OF BOWLING GREEN...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RICHARDSVILLE AROUND 335 PM CDT PLUM SPRINGS...BOWLING GREEN AROUND 400 PM CDT HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED. THE NORTHERN PORTION OF WARREN COUNTY WILL SEE THE BRUNT OF THIS STORM IN THE NEXT 30 MINUTES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3717 8638 3718 8652 3691 8650 3695 8622 $$ JB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:00 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 23, 2:00 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT WED JUL 23 2003 ...SHORT TERM... CURRENT ANALYSIS SHOWS DEEP TROUGH OVER THE EASTERN STATES...SLOWLY SLIDING EAST...BRINGING COOL AND SHOWERY CONDITIONS THIS AFTERNOON AND EARLY TONIGHT. RADAR SHOWS GOOD COVERAGE OF THE FORECAST AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS. THE GOOD NEWS THAT THE SHOWERS AND THUNDERSTORMS ARE SOON TO END AS THE TROUGH MOVES EAST AND DRIER MORE STABLE AIR MOVES IN UNDER THE DOME OF HIGH PRESSURE THAT WILL MOVE IN FROM THE PLAINS STATES...CLEARING SKIES LATE TONIGHT INTO THURSDAY MORNING. THURSDAY AFTN WILL ALLOW FOR SLIGHTLY WARMER TEMPS...STILL NEARLY 5 TO 8 DEGREES BELOW NORMAL. CONTINUE WITH DRY PATTERN THRU MOST OF THE WEEKEND AS WE CONTINUE TO REMAIN UNDER THE INFLUENCE OF THE HI OVER THE OHIO VALLEY. SOUTHERLY FLOW WILL RETURN ON FRIDAY...WARMER TEMPS AND INCREASING HUMIDITY TO NEAR NORMAL. ...EXTENDED (SATURDAY NIGHT THRU WEDNESDAY)... HIGH PRESSURE MOVES OFF THE EAST...WITH A COLD FRONT DROPPING DOWN INTO THE OHIO VALLEY SUNDAY. FRONT WILL STALL OVER THE REGION AND ALLOW MULTIPLE SHORTWAVES TO MOVE ACROSS THE AREA FROM MONDAY THRU WEDNESDAY. CHANCES OF SHOWERS AND THUNDERSTORMS FROM THE LATE WEEKEND THRU MID NEXT WEEK. TEMPS WILL BE CLOSER TO NORMAL. ANOTHER UPPER LEVEL TROUGH LOOKING TO SET UP OVER THE EASTERN STATES LATE IN THE PERIOD...ALLOW COOLER TEMPS. .LMK...NONE. SCHOTT
Hazardous weather outlook, Jul 23, 4:05 AM CDT, 11 hours 21 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 505 AM EDT WED JUL 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SETTLE ACROSS THE OHIO VALLEY TODAY. THIS LOW PRESSURE SYSTEM...COUPLED WITH RESIDUAL MOISTURE AROUND OUR REGION...WILL ONCE AGAIN LEAD TO SCATTERED THUNDERSTORMS DEVELOPING. THUNDERSTORMS SHOULD BE MOST NUMEROUS DURING THE AFTERNOON AND EVENING HOURS. BECAUSE OF UNUSUALLY COLD AIR ALOFT...SOME OF THE STORMS COULD PRODUCE HAIL. BRIEF HEAVY RAIN AND DEADLY LIGHTNING WILL ALSO BE NOTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT IS EXPECTED TO APPROACH THE OHIO VALLEY ON SUNDAY... BEFORE STALLING. WITH THE FRONT IN OUR PROXIMITY...THUNDERSTORMS WILL BE POSSIBLE DURING THE SUNDAY THROUGH TUESDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STUREY
In the hours before
Local storm report, Jul 23, 12:16 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
0116 PM EDT WED JUL 23 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM MORGANTOWN KY WIND DAMAGE
07/21/03 BUTLER SCATTERED TREES DOWN
ACROSS NORTWEST PART OF
COUNTY. REPORTED BY HIGHWAY
DEPT.
PKWLocal storm report, Jul 23, 1:07 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
0207 PM EDT WED JUL 23 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM HORSE CAVE KY 1.00 IN HAIL
07/23/03 HART 1 INCH HAIL. RELAYED
THROUGH WKBO METEOROLOGIST
IN BOWLING GREEN.
PKWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:21 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 24 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.